# SDR 2009FA0000234

- Difficulty date: March 17, 2009
- Submitted: March 17, 2009
- Operation: General aviation
- Aircraft: N457TS
- Make and model: Diamon DA 42
- Aircraft serial: 42AC062
- Aircraft time: 357 hours
- Engine: Thielt TAE12501
- System (JASC): 3220 · Nose/Tail Landing Gear
- Part: Tube
- Part number: D6032338232
- Condition: Bent
- Location: Zone 700
- Part time: 357 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING A PREFLIGHT INSPECTION, THE NLG DRAG BRACE PIVOT WAS FOUND TO BE LOOSE, BENT AND DAMAGED. THE FOLLOWING PARTS NEEDED TO BE CHANGED BECAUSE OF DAMAGE. 1 CAMP BOLT TUBE, 1 BRACE BEARING, 1 NIG BRACKET, 2 GUDGEON AND 2 BEARINGS. INVESTIGATION REVEALED THROUGH AN OPERATION TEST OF THE LANDING GEAR THAT THE NLG ACTUATOR IS PUTTING TO MUCH PRESSURE ON THE CAMP BOLT TUBE WHEN IN THE EXTENDED POSITION. THIS CAUSES THE CAMP BOLT TUBE TO BEND AND OVER TIME  CAUSES THE ENDS TO FLARE OUT WHERE THE GUDGEONS AND INSTALLED. IF ALLOWED TO GO ON THE GUDGEONS COULD FALL OUT.
